Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 31, 2021, 3:52 PM CDT for Escambia County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 3:52 PM CDT (20:52 UTC)
- Expired
- Jul 31, 2021, 4:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
County Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 128 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS84 KMOB 312052 SPSMOB Special Weather Statement National Weather Service Mobile AL 352 PM CDT Sat Jul 31 2021 ALZ056-059-312130- Conecuh AL-Escambia AL- 352 PM CDT Sat Jul 31 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN ESCAMBIA AND SOUTH CENTRAL CONECUH COUNTIES UNTIL 430 PM CDT... At 352 PM CDT, the strong thunderstorm was located over Castleberry, or 11 miles north of Brewton, moving southeast at 10 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Brewton, East Brewton and Castleberry. LAT...LON 3125 8719 3140 8701 3121 8672 3100 8701 TIME...MOT...LOC 2052Z 316DEG 8KT 3126 8702 $$ Black
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 1:01 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 31, 1:01 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
101 PM CDT Sat Jul 31 2021
.NEAR TERM /Now Through Sunday/...HOT HOT HOT! Heat stress remains
a concern today and into Sunday. Current heat indices across the
area are ranging in the 108 to 112 range with some coastal
locations approaching 113+. Heat indices are only expected to
increase this afternoon as the seabreeze moves inland leading to
several hours of dangerous heat conditions. The only relief will
come in the way of what scattered thunderstorms do develop along
the seabreeze and areas mainly east of I-65. The standard summer
order of locally heavy rainfall, frequent lightning and
potentially damaging winds continue to be possible with the
strongest storms that develop.
High pressure that has dominated the forecast over the past few
days will slowly give way to an upper trough currently centered
over Ohio. This trough is expected to slowly dig south as the
upper high weakens and flattens out over the central Gulf.
Embeddedin the larger trough will be several shortwave impulses
that will pivot around and through our area. This will lead to
more westerly to slightly southwesterly flow aloft and quick
increase in PWAT values. PWATS will climb from around 1.6 inches
this morning to around 2 inches by Sunday. This will lead to
increased rain chances on Sunday. Given the increasing PWATS and
higher coverage, some localized heavy rainfall could be possible
and like most good summer days the wrong storm in the wrong spot
could lead to some flooding issues. Along with the potential for
heavy rainfall, a few strong storms could be possible with
damaging winds. This might be an issue on Sunday where the
increase in coverage/moisture overlaps what remaining drier air
aloft we have leading to better microburst production. Nothing too
crazy but would not be surprised to see some gustier winds.
The other topic of conversation is the continuation of the heat.
The air will continue to feel like Gulf flavored pudding as Josh
Morgerman the hurricane chaser would call it. With the increasing
moisture, dewpoints will remain in the upper 70s. Typically with
drier air aloft, dewpoints can mix down in to the low 70s keeping
heat indices within reason; however, with deep moisture and
increasing moisture this will become difficult thus locking us
into the miserable soup for one more day. Temperatures will also
once again climb into the low to mid 90s across the area. This
combination will result in heat indices in the 105 to 110 range.
There is one fly in the ointment here and that will be the higher
rain chances. If storms start earlier with more widespread
coverage, this could bring relief from the heat and keep us below
advisory criteria (HOORAY!) Unfortunately, we expect the rain to
hold off long enough to make outdoor life miserable for one more
day especially mid-morning (10am) through early afternoon (2PM).
The other factor will be with the high dewpoints, low temperatures
will struggle to fall below the upper 70s and heat indices
overnight will remain in the upper 80s to 90s. This will provide
continued heat stress on those who do not have access to air
conditioning. Heat indices last night were above 100 degrees until
11 pm! This heat stress coupled with the potential for heat
indices climb into advisory criteria on Sunday have resulted in
the issuance of one more Heat Advisory. The good news is that rip
currents will not be an issue with a LOW risk of rip currents
continuing through the period. BB/03
&&
.AVIATION...
18Z issuance...VFR conditions will continue across the area this
afternoon. Scattered showers and thunderstorms will likely
develop along the afternoon seabreeze and areas along and east of
interstate 65. Temporary MVFR to IFR conditions will be possible
within the vicinity of any showers and storms. Winds will remain
light out of the north this morning becoming more southerly,
especially along the coast, as the seabreeze moves inland. Rain
showers and a few thunderstorms will also be possible mid-morning
tomorrow along the coastal sites. BB/03
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Excessive Heat Warning until 7 PM CDT this evening for ALZ052-
261>266.
Heat Advisory from 7 PM this evening to 7 PM CDT Sunday for
ALZ052-261>266.
Heat Advisory until 7 PM CDT Sunday for ALZ051-053>060.
FL...Excessive Heat Warning until 7 PM CDT this evening for
FLZ201>206.
Heat Advisory from 7 PM this evening to 7 PM CDT Sunday for
FLZ201>206.
MS...Excessive Heat Warning until 7 PM CDT this evening for MSZ067-
075-076-078-079.
Heat Advisory from 7 PM this evening to 7 PM CDT Sunday for
MSZ067-075-076-078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jul 31, 3:46 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
346 PM CDT Sat Jul 31 2021
ALZ057-060-312130-
Butler AL-Covington AL-
346 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BUTLER AND NORTHWESTERN COVINGTON COUNTIES UNTIL 430 PM
CDT...
At 345 PM CDT, the strong thunderstorm was located 4 miles southeast
of Georgiana, or 15 miles south of Greenville, moving southeast at 15
mph.
Wind gusts around 40 mph will be possible with this storm.
Locations impacted include...
Georgiana and McKenzie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3147 8641 3142 8667 3144 8667 3144 8669
3147 8670 3152 8670 3152 8672 3166 8676
3171 8661 3158 8650 3153 8650 3153 8646
TIME...MOT...LOC 2045Z 332DEG 13KT 3161 8667Special weather statement, Jul 31, 3:52 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 352 PM CDT Sat Jul 31 2021 ALZ056-059-312130- Conecuh AL-Escambia AL- 352 PM CDT Sat Jul 31 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN ESCAMBIA AND SOUTH CENTRAL CONECUH COUNTIES UNTIL 430 PM CDT... At 352 PM CDT, the strong thunderstorm was located over Castleberry, or 11 miles north of Brewton, moving southeast at 10 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Brewton, East Brewton and Castleberry. LAT...LON 3125 8719 3140 8701 3121 8672 3100 8701 TIME...MOT...LOC 2052Z 316DEG 8KT 3126 8702 Black
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:44 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jul 31, 5:23 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jul 31, 7:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 31, 7:35 AM CDT | Special Marine Warning | MOB | 40 min | |
| Jul 31, 12:18 PM CDT | Heat Advisory | MOB | Baldwin, Mobile, Washington | 31 hr |
| Jul 31, 3:46 PM CDT | Special Weather Statement | MOB | Butler | 44 min |
| Jul 31, 4:33 PM CDT | Special Weather Statement | MOB | Covington, Escambia | 42 min |
| Jul 31, 6:27 PM CDT | Special Weather Statement | MOB | Escambia | 48 min |
| Jul 31, 5:51 PM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 39 min |
| Jul 31, 6:07 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 38 min |
| Jul 31, 6:18 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 42 min |
| Jul 31, 6:31 PM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.